Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 02:32:37 AM

Login with username, password and session length


Members
  • Total Members: 23510
  • Latest: yuanti
Stats
  • Total Posts: 639622
  • Total Topics: 48549
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 133
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Paging Newt to the White Courtesy Phone  (Read 1781 times)

0 Members and 1 Guest are viewing this topic.

Offline thunter34

  • Member
  • Posts: 7,314
  • His name is Carl.
Paging Newt to the White Courtesy Phone
« on: April 01, 2008, 07:56:28 PM »
Here's the deal:  I am due to be switching out Kaletra and Combivir for Reyataz and Norvir (once a day) with Combivir (still twice a day).  What's your opinion of this versus, say...also switching out the Combivir for something like Truvada?  I'm just wondering cuz it's kind of an awkward switch dosing-wise...still doing the Combivir twice a day versus taking on something else that I could also take once a day like I'm about to do with the Reyataz and Norvir.  It's no supreme biggie, but just wondering. 

And I had one other question, too...but I'll be danged if I can remember it now that I'm typing.  Will add here later when I think of it. 

Anyone else can feel free to reply with advice; just asking Matt cuz he's my regular go-to forums guy for meds advice as well as fantasy fodder.

-YPT
« Last Edit: April 02, 2008, 12:16:28 AM by thunter34 »
AIDS isn't for sissies.

Offline thunter34

  • Member
  • Posts: 7,314
  • His name is Carl.
Re: Paging Newt to the White Courtesy Phone
« Reply #1 on: April 01, 2008, 08:00:58 PM »
Ah!  I have it:  On the day that I switch, I should take the regular AM dose of Kaletra/Combivir and then just swap the Kaletra for the Reyataz & Norvir that evening while keeping the Combivir constant, right?  I mean - versus starting that new meds day with only the Combivir and just adding the Reyataz/Norvir later? 

I would think that not taking the Kaletra in the AM that day and only the Combivir (before actually getting some Reyataz in my system) might actually open an oh-so-small but possible window for a resistance, right?

Tell me, oh brainy and hot one...
« Last Edit: April 02, 2008, 12:17:01 AM by thunter34 »
AIDS isn't for sissies.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Paging Newt to the White Courtesy Phone
« Reply #2 on: April 02, 2008, 01:03:11 AM »
I would just swap the eve dose of Kaletra for the Reyataz/Norvir. Though, skipping the morning dose of Kaletra won't have a real risk of resistance if your viral load is undetectable.

Swapping Combivir for Truvada would give you a once-a-day combo.

- matt
"The object is to be a well patient, not a good patient"

Offline thunter34

  • Member
  • Posts: 7,314
  • His name is Carl.
Re: Paging Newt to the White Courtesy Phone
« Reply #3 on: April 02, 2008, 01:05:24 AM »
Still my number one forums guy...for both.   ;D

Thank you.
AIDS isn't for sissies.

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Paging Newt to the White Courtesy Phone
« Reply #4 on: April 03, 2008, 12:26:30 AM »
Tim,

If I were you, I'd look into switching from Combivir to Truvada. Over a period of years, the AZT in Combivir can lead to lipoatrophy--loss of fat in the face, butt, arms and legs that is not reversible. Zerit can also do this.

Allan

Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline minismom

  • Member
  • Posts: 2,608
  • Quocumque jeceris stabit
Re: Paging Newt to the White Courtesy Phone
« Reply #5 on: April 03, 2008, 04:36:41 AM »
I HATE ZERIT!

sorry, for the hijack, Timilicious, just needed to get that out.

Mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

Offline Betty

  • Member
  • Posts: 10
Re: Paging Newt to the White Courtesy Phone
« Reply #6 on: April 03, 2008, 08:09:02 AM »
   
  I agree to switch the Combivir. AZT can cause lipoatrophy. Alan's suggestion is a good idea. :)

Offline thunter34

  • Member
  • Posts: 7,314
  • His name is Carl.
Re: Paging Newt to the White Courtesy Phone
« Reply #7 on: April 03, 2008, 11:48:30 PM »
I've taken your advice to heart and will discuss this with my meds doc tomorrow when I pick up the Reyataz.  I will surely have Combivir for at least the first month here since it's ADAP and I won't waste a pill.  If all goes well with the Reyataz side of the switch, I shall endeavor to do the Truvada flip next month.

AIDS isn't for sissies.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.